Alert archive / Iowa / Severe Thunderstorm Warnings in 2026

Severe Thunderstorm Warning 13, NWS Quad Cities, IA

March 10, 20265 counties in Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at Mar 10, 2026, 6:57 PM CDT for 5 counties in Iowa. It was in force for 48 min. 14 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 10, 2026, 6:57 PM CDT (23:57 UTC)
Expired
Mar 10, 2026, 7:45 PM CDT
In force
48 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.25 in
Wind
50.0 mph

Counties Cedar County, IA, Johnson County, IA, Muscatine County, IA, Scott County, IA, Washington County, IA

The radar

The Quad Cities radar (KDVN), 57 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 10, 7:00 PM CDTHAIL 0.881 Wnw Iowa City Municip, IACopious amounts of pea to nickel hail that lasted 10 minutes.
Mar 10, 7:04 PM CDTHAIL 2.53 W Iowa City Municipal, IA
Mar 10, 7:08 PM CDTHAIL 11 E Iowa City Municipal, IADelayed report. Marble to quarter sized hail.
Mar 10, 7:10 PM CDTHAIL 11 Ese Iowa City, IADelayed report.
Mar 10, 7:13 PM CDTHAIL 1.252 Se Iowa City, IAOccurring right now.
Mar 10, 7:15 PM CDTHAIL 12 Se Iowa City, IA
Mar 10, 7:15 PM CDTHAIL 1.52 Se Iowa City, IASize increased since last report.
Mar 10, 7:16 PM CDTHAIL 1.252 Se Iowa City, IAReport from mPING: Half Dollar (1.25 in.).
Mar 10, 7:20 PM CDTHAIL 1Iowa City, IA10 minutes of quarter size hail. Hail is covering the ground.
Mar 10, 7:21 PM CDTHAIL 11 E Iowa City, IAReport from mPING: Quarter (1.00 in.).
Mar 10, 7:23 PM CDTHAIL 2.753 Sw West Branch, IA
Mar 10, 7:25 PM CDTHAIL 1.75West Branch, IATime estimated by radar.
Mar 10, 7:29 PM CDTHAIL 0.88West Branch, IAVia social media.
Mar 10, 7:39 PM CDTHAIL 1.51 Ne Rochester, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 12 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 10, 5:40 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 12.0 hours before the alert went out and 285 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2026-03-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 551 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2026-03-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
551 J/kg
Mixed-layer CIN
-175 J/kg
Mixed-layer LCL
971 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

896 
WUUS53 KDVN 102357
SVRDVN
IAC031-103-139-163-183-110045-
/O.NEW.KDVN.SV.W.0013.260310T2357Z-260311T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
657 PM CDT Tue Mar 10 2026

The National Weather Service in the Quad Cities has issued a

* Severe Thunderstorm Warning for...
  Cedar County in east central Iowa...
  West central Scott County in east central Iowa...
  Central Johnson County in east central Iowa...
  North central Washington County in southeastern Iowa...
  Northwestern Muscatine County in east central Iowa...

* Until 745 PM CDT.

* At 657 PM CDT, a severe thunderstorm was located over Sharon
  Center, or 7 miles southwest of Iowa City, moving northeast at 35
  mph.

  HAZARD...Half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Damage to vehicles is expected.

* This severe thunderstorm will be near...
  Iowa City, Coralville, University Heights, Hills, Oakdale, Iowa 
  City Municipal Airport, University Of Iowa, Hills Access, and 
  Johnson County Fairgrounds around 700 PM CDT.
  West Overlook and Coralville Lake Dam Complex around 705 PM CDT.
  West Branch, Newport, Morse, Elmira, and Oasis around 710 PM CDT.
  Herbert Hoover National Historic Site around 715 PM CDT.

Other locations in the path of this severe thunderstorm include
Springdale, Buchanan, Cedar Bluff, Cedar Valley, Cedar Valley Park,
Rochester, Tipton Matthews Airport, Cedar County Fairgrounds and
Tipton.

This includes Interstate 80 in Iowa between mile markers 241 and 278.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in the Quad Cities.

&&

LAT...LON 4195 9101 4195 9098 4159 9087 4148 9175
      4161 9182
TIME...MOT...LOC 2357Z 245DEG 32KT 4159 9166 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

JTS
4 follow-up statements
581 
WWUS53 KDVN 110007
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
707 PM CDT Tue Mar 10 2026

IAC183-110016-
/O.CAN.KDVN.SV.W.0013.000000T0000Z-260311T0045Z/
Washington IA-
707 PM CDT Tue Mar 10 2026

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL WASHINGTON
COUNTY IS CANCELLED...

The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
east central Iowa.

&&

LAT...LON 4195 9101 4195 9098 4159 9087 4152 9167
      4165 9170
TIME...MOT...LOC 0006Z 245DEG 32KT 4163 9155 

$$

IAC031-103-139-163-110045-
/O.CON.KDVN.SV.W.0013.000000T0000Z-260311T0045Z/
Cedar IA-Scott IA-Johnson IA-Muscatine IA-
707 PM CDT Tue Mar 10 2026

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR CEDAR...WEST CENTRAL SCOTT...SOUTHEASTERN JOHNSON AND
NORTHWESTERN MUSCATINE COUNTIES...

At 706 PM CDT, a severe thunderstorm was located over Iowa City
Municipal Airport, or over Iowa City, moving northeast at 35 mph.

HAZARD...Ping pong ball size hail.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect damage 
         to roofs, siding, windows, and vehicles.

This severe storm will be near...
  Iowa City, West Branch, Coralville, University Heights, Newport, 
  West Overlook, Iowa City Municipal Airport, Morse, Elmira, and 
  University Of Iowa around 710 PM CDT.

Other locations in the path of this severe thunderstorm include Cedar
Bluff, Cedar Valley, Springdale, Buchanan, Cedar Valley Park, Tipton,
Rochester, Tipton Matthews Airport, Cedar County Fairgrounds,
Stanwood, Bennett, Clarence and Bennett Park.

This includes Interstate 80 in Iowa between mile markers 242 and 278.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
the Quad Cities.

&&

LAT...LON 4195 9101 4195 9098 4159 9087 4152 9167
      4165 9170
TIME...MOT...LOC 0006Z 245DEG 32KT 4163 9155 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

JTS
138 
WWUS53 KDVN 110010 RRA
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
710 PM CDT Tue Mar 10 2026

IAC031-103-139-163-110045-
/O.CON.KDVN.SV.W.0013.000000T0000Z-260311T0045Z/
Cedar IA-Scott IA-Johnson IA-Muscatine IA-
710 PM CDT Tue Mar 10 2026

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR CEDAR...WEST CENTRAL SCOTT...EAST CENTRAL JOHNSON AND
NORTHWESTERN MUSCATINE COUNTIES...

At 710 PM CDT, a severe thunderstorm was located over Iowa City,
moving northeast at 35 mph.

HAZARD...Tennis ball size hail.

SOURCE...Public. At 704 PM CDT, public reported hail the size of 
         tennis balls 3 miles west of the Iowa City airport.

IMPACT...People and animals outdoors will be injured. Expect damage 
         to roofs, siding, windows, and vehicles.

This severe storm will be near...
  Iowa City, West Branch, Newport, Morse, Elmira, Oasis, and Herbert 
  Hoover National Historic Site around 715 PM CDT.
  Cedar Bluff, Cedar Valley, Springdale, and Cedar Valley Park 
  around 720 PM CDT.
  Buchanan around 725 PM CDT.

Other locations in the path of this severe thunderstorm include
Tipton, Rochester, Tipton Matthews Airport, Cedar County Fairgrounds,
Stanwood, Bennett, Clarence and Bennett Park.

This includes Interstate 80 in Iowa between mile markers 242 and 278.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
the Quad Cities.

&&

LAT...LON 4195 9101 4195 9098 4159 9087 4155 9165
      4165 9168
TIME...MOT...LOC 0010Z 245DEG 32KT 4165 9151 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...OBSERVED
MAX HAIL SIZE...2.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

JTS
263 
WWUS53 KDVN 110023
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
723 PM CDT Tue Mar 10 2026

IAC031-103-139-163-110045-
/O.CON.KDVN.SV.W.0013.000000T0000Z-260311T0045Z/
Cedar IA-Scott IA-Johnson IA-Muscatine IA-
723 PM CDT Tue Mar 10 2026

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR CEDAR...WEST CENTRAL SCOTT...EAST CENTRAL JOHNSON AND
NORTHWESTERN MUSCATINE COUNTIES...

At 722 PM CDT, a severe thunderstorm was located over West Branch,
moving east at 35 mph.

HAZARD...Ping pong ball size hail.

SOURCE...Public. At 716 PM CDT, public reported ping pong ball size 
         hail two miles southeast of Iowa City.

IMPACT...People and animals outdoors will be injured. Expect damage 
         to roofs, siding, windows, and vehicles.

This severe storm will be near...
  West Liberty, Rochester, Buchanan, Cedar Bluff, Cedar Valley, 
  Springdale, Cedar Valley Park, and Cedar County Fairgrounds around 
  730 PM CDT.

Other locations in the path of this severe thunderstorm include
Tipton, Tipton Matthews Airport, Bennett, Sunbury and Bennett Park.

This includes Interstate 80 in Iowa between mile markers 245 and 278.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
the Quad Cities.

&&

LAT...LON 4195 9101 4195 9098 4159 9087 4156 9150
      4170 9153
TIME...MOT...LOC 0022Z 253DEG 30KT 4166 9138 

HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

JTS
014 
WWUS53 KDVN 110034 RRA
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
734 PM CDT Tue Mar 10 2026

IAC103-110044-
/O.CAN.KDVN.SV.W.0013.000000T0000Z-260311T0045Z/
Johnson IA-
734 PM CDT Tue Mar 10 2026

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL JOHNSON COUNTY IS
CANCELLED...

The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
east central Iowa.

&&

LAT...LON 4159 9087 4157 9137 4176 9135 4193 9106
      4195 9102 4195 9098
TIME...MOT...LOC 0034Z 253DEG 33KT 4168 9122 

$$

IAC031-139-163-110045-
/O.CON.KDVN.SV.W.0013.000000T0000Z-260311T0045Z/
Cedar IA-Scott IA-Muscatine IA-
734 PM CDT Tue Mar 10 2026

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR CEDAR...WEST CENTRAL SCOTT AND NORTHWESTERN MUSCATINE COUNTIES...

At 734 PM CDT, a severe thunderstorm was located over Springdale, or
near West Branch, moving east at 40 mph.

HAZARD...Golf ball size hail.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect damage 
         to roofs, siding, windows, and vehicles.

This severe storm will be near...
  Tipton, Bennett, Rochester, Tipton Matthews Airport, and Cedar 
  County Fairgrounds around 740 PM CDT.

Other locations in the path of this severe thunderstorm include
Sunbury and Bennett Park.

This includes Interstate 80 in Iowa between mile markers 254 and 278.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
the Quad Cities.

&&

LAT...LON 4159 9087 4157 9137 4176 9135 4193 9106
      4195 9102 4195 9098
TIME...MOT...LOC 0034Z 253DEG 33KT 4168 9122 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

JTS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 10, 6:47 PM CDT, 10 minutes earlier. Its key messages:

  • A heightened risk (levels 3/4 of 5) for severe storms from mid-afternoon through mid-evening, especially east and southeast of the Quad Cities. Large hail greater than golf ball size is the hazard that is most probable, and tornadoes will materialize with any sustained supercells near the front. Stay weather aware and plan ahead.
  • A transition to a localized damaging wind and flash flood risk with any repeated rounds of storms should happen later this evening into early overnight, mainly on the IL side.
  • Turning colder and more seasonable by late week and into the weekend, with additional precipitation chances, some of which could be snow.
Area forecast discussion, Mar 10, 6:47 PM CDT, 10 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
647 PM CDT Tue Mar 10 2026

.KEY MESSAGES...

- A heightened risk (levels 3/4 of 5) for severe storms from
  mid-afternoon through mid-evening, especially east and
  southeast of the Quad Cities. Large hail greater than golf
  ball size is the hazard that is most probable, and tornadoes
  will materialize with any sustained supercells near the front.
  Stay weather aware and plan ahead.

- A transition to a localized damaging wind and flash flood risk
  with any repeated rounds of storms should happen later this
  evening into early overnight, mainly on the IL side.

- Turning colder and more seasonable by late week and into the
  weekend, with additional precipitation chances, some of which
  could be snow.

&&

.UPDATE...
Issued at 1225 PM CDT Tue Mar 10 2026

Observational trends and honing of the forecast in space, time,
and magnitude will be the rule this afternoon into evening. The
warm front, which will be the focus for potential sustained,
surface-based supercells, is pronounced and stretches from just
south of the Quad Cities eastward almost exactly along I-80.
This has a 15 to 20° gradient along it. This front is basically
stationary in Illinois on satellite imagery. The gustier south
winds, which are often something we look for right up to a front
for good tornado potential, are still a little ways south
(approaching Peoria and and Macomb). Also in northern Missouri
and in spots in central Illinois are billow patchwork clouds,
indicative of high values of helicity in the lowest part of the
atmosphere (i.e. spin potential).

These observational trends are concerning for tornadoes later
today with sustained supercells that can ingest that moist,
unstable air south of the front. In terms of significant
tornadoes, this threat could be quite localized, and will depend
on if supercell storms can stay latched on the front, or if the
rain-cooled air each produces (RFD) is quite cold and shimmies
the front a little south and individual updrafts cannot ingest
that moist and unstable air for a long enough duration. That can
happen if those gusty south winds are not right up to the front.
Nonetheless, rotating storms are almost a given later today
in/near this Moderate Risk, with large hail a noteworthy threat
and a tornado threat with any supercells along the warm front
or in that northern portion of the warm sector. Stay weather
aware!

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 154 PM CDT Tue Mar 10 2026

Satellite shows the frontal boundary well with it running just
south of I-80 before turning and going into southeast Iowa. A
secondary lake induced boundary is moving southwest out the
Chicago metro area.

Surface observations show an unstable boundary layer across
Missouri into southern Illinois with observation sites showing
gusts. Sustained winds are also 10-15 knots indicating
respectable inflow for any developing storms. 18z DVN sounding
has a very moist boundary layer but still a cap above it. Said
cap is the key as HRRR trends are not consistent with storm
initiation time.

Thus through mid-afternoon the potential is there for isolated
to low end scattered showers to develop along the front until
the arrival of the weak low.

That being said the HRRR has been very consistent in showing
rapid storm development once the cap is overcome. Initial
development would be discrete cells that rapidly grow upscale
into multi-cellular lines.

Data indicates rapid storm movement of 40-45 knots to the
northeast with hail/winds being the primary severe risks. If
storms turn more to the east, they will slow down to about 30
knots with a more sheared inflow and thus being a tornado/hail
risk.

The time frame between 4 and 10 PM still looks to be prime time
for any severe storms. The area most at risk is along/south of
I-80 and generally east of the Mississippi. All severe weather
modes will be possible in this area.

North of I-80 and generally west of the Mississippi the severe
risk is much lower. Storms would be elevated with hail being the
primary risk. An exception would be in far southeast Iowa and
far northeast Missouri right along the Mississippi where surface
based storms would be possible, indicating a hail/damaging wind
as the primary risks but an isolated tornado cannot be ruled
out.

After 10 PM a brief break in storm and rain activity looks to
occur before the next surge of moisture comes up from the south.
A broad swath of rain with some embedded thunderstorms looks to
develop after midnight generally east of a Dubuque, IA to
Ottumwa, IA line and continue through sunrise Wednesday.

&&

.LONG TERM /WEDNESDAY THROUGH TUESDAY/...
Issued at 330 AM CDT Tue Mar 10 2026

Quick look at longer range.  Wednesday...a blustery raw day with
gusty northwest wind and a cold post-frontal rain regime, possibly
mixing or changing over to wet snow acrs the northwestern CWA before
exiting out of the area Wed evening. Mid CONUS steering pattern
change to northwest flow will look to usher down a clipper into the
GRT LKS, possibly bring rain and snow to the area Thu night. Daily
up and down temp trends through the weekend, and will have to watch
for phasing trends of a stronger clipper that could translate into a
more significant storm system Sunday into Monday.

&&

.AVIATION /00Z TAFS THROUGH 00Z THURSDAY/...
Issued at 641 PM CDT Tue Mar 10 2026

Ongoing storms at 11.00Z TAF issuance have formed farther
northwest than previously expected and therefore have included
VCTS at KCID and KDBQ TAF sites. Otherwise, severe storms
sitting between KBRL and KMLI, primarily moving east with low
level winds, initially shifted north after initiation along the
frontal boundary. Therefore, have included TSRA at KMLI while
storms appear to be split around the 5SM and 10SM rings at TAF
issuance.

Eventually the frontal boundary shifts stronger storms east
through the forecast area through the overnight. Subsequent
RA/SN mix possible through Wednesday morning primarily for the
northern half of the forecast area.

&&

.CLIMATE...
Issued at 330 AM CDT Tue Mar 10 2026

Record High Temperatures for March 10:

KBRL: 76 in 1955

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...None.
IL...None.
MO...None.

&&

UPDATE...Friedlein
SHORT TERM...08
LONG TERM...12
AVIATION...ARX/JAR
CLIMATE...12
Hazardous weather outlook, Mar 10, 2:19 PM CDT, 4 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
219 PM CDT Tue Mar 10 2026

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-111930-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
219 PM CDT Tue Mar 10 2026

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A moderate risk, or level 4 out of 5, continues for severe storms
generally east of a line from Walnut, Illinois to Macomb,
Illinois. An enhanced risk, or level 3 out of 5, continues as far
west as a Sterling, Quad Cities to Fairfield, Iowa line.

Supercell storms capable of producing golfball size hail or
larger, damaging winds and a few tornadoes are possible.

North and west of a Sterling, Quad Cities to Fairfield, Iowa line,
elevated storms capable of producing hail will be possible.

The most likely time frame for severe storms looks to from 4 to 10
PM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

Dry and windy conditions may lead to elevated fire danger on
Thursday and Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed for portions of the
Outlook area late this afternoon and evening.

In the hours before

Local storm report, Mar 10, 6:41 PM CDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
641 PM CDT Tue Mar 10 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0639 PM     Hail             Wayland                 41.15N 91.66W
03/10/2026  M1.00 Inch       Henry              IA   Trained Spotter

            Occurring right now.

&&
Local storm report, Mar 10, 6:45 PM CDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
645 PM CDT Tue Mar 10 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0639 PM     Hail             2 SE Davenport          41.54N 90.59W
03/10/2026  E1.00 Inch       Scott              IA   Public

            Report from mPING: Quarter (1.00 in.).

&&

GROSS
Local storm report, Mar 10, 6:46 PM CDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
646 PM CDT Tue Mar 10 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0643 PM     Hail             1 W North Liberty       41.73N 91.63W
03/10/2026  M0.50 Inch       Johnson            IA   Trained Spotter

&&

GROSS
Local storm report, Mar 10, 6:49 PM CDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
649 PM CDT Tue Mar 10 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0644 PM     Hail             1 SE Hanover            42.25N 90.27W
03/10/2026  M1.50 Inch       Jo Daviess         IL   Public

&&

GROSS
Local storm report, Mar 10, 6:53 PM CDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
653 PM CDT Tue Mar 10 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0648 PM     Hail             1 WNW Amish             41.54N 91.80W
03/10/2026  M0.50 Inch       Johnson            IA   Trained Spotter

            For the past 5 minutes.

&&
Local storm report, Mar 10, 6:54 PM CDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
654 PM CDT Tue Mar 10 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     Hail             1 ENE Fairfield Municip 41.05N 91.96W
03/10/2026  M1.00 Inch       Jefferson          IA   Trained Spotter

            Lasted from 640 to 650 PM. Covered the deck.
            No wind.

&&

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 10:00 AM CDTDense Fog AdvisoryDVNHenry, Jefferson, Keokuk, Washington3 hr
Mar 10, 5:54 PM CDTSevere Thunderstorm WarningDVNDes Moines, Louisa51 min
Mar 10, 6:01 PM CDTSevere Thunderstorm WarningDVNDes Moines44 min
Mar 10, 6:11 PM CDTSevere Thunderstorm WarningDVNJefferson, Van Buren64 min
Mar 10, 6:38 PM CDTTornado WarningDVNHenry, Jefferson20 min
Mar 10, 6:40 PM CDTSevere Thunderstorm WarningDVNDelaware, Dubuque, Jones50 min
Mar 10, 6:42 PM CDTSevere Thunderstorm WarningDVNClinton, Scott33 min
Mar 10, 6:45 PM CDTSevere Thunderstorm WarningDVNDes Moines, Louisa44 min
Mar 10, 6:58 PM CDTSevere Thunderstorm WarningDVNHenry, Washington45 min
Mar 10, 6:59 PM CDTSevere Thunderstorm WarningDVNCedar, Johnson, Jones, Linn26 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2026Every severe thunderstorm warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.